MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: pc-(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a carto¿ 3 system and after mapping the left atrium and then advancing the farawave¿ pulsed field ablation (pfa) catheter into the left atrium, it was noticed that the entire chamber on the map appeared to be "shifted" approximately 1 inch superiorly.The farawave¿ pfa catheter was visualized more inferiorly, below the chamber.The location of the farawave¿ pfa catheter was verified via intracardiac echocardiogram (ice) on the ultrasound system.There were no errors displayed on the carto¿ 3 system at the time, and no patient movement/cardioversion observed.The physician decided to continue the procedure utilizing ice for catheter visualization instead.Afterwards, when the octaray¿ catheter was re-inserted back into the in the left atrium for a post-map, the map and visualization on the carto¿ 3 system had returned to normal.The procedure continued.The map shift was only seen during ablation with the farawave¿ pfa catheter.
 
Additional Manufacturer Narrative
On 17-dec-2025, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a carto¿ 3 system and after mapping the left atrium and then advancing the farawave¿ pulsed field ablation (pfa) catheter into the left atrium, it was noticed that the entire chamber on the map appeared to be "shifted" approximately 1 inch superiorly.The farawave¿ pfa catheter was visualized more inferiorly, below the chamber.The location of the farawave¿ pfa catheter was verified via intracardiac echocardiogram (ice) on the ultrasound system.There were no errors displayed on the carto¿ 3 system at the time, and no patient movement/cardioversion observed.The physician decided to continue the procedure utilizing ice for catheter visualization instead.Afterwards, when the octaray¿ catheter was re-inserted back into the in the left atrium for a post-map, the map and visualization on the carto¿ 3 system had returned to normal.The procedure continued.The map shift was only seen during ablation with the farawave¿ pfa catheter.Device investigation details: the logs were requested in order to investigate the issue, but the company representative confirmed that the data was no longer available, therefore no investigation could be performed.The complaint history of the system was reviewed, and no more similar problems were found since the issue occurred.The system is ready for use.The manufacturing record evaluation was performed on carto 3 system #35322, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO 3
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23685293
Report Number2029046-2025-03952
Device Sequence Number9661837
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)190429
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAPULSE¿ SYSTEM.; FARAWAVE¿ PFA CATHETER.; UNK_OCTARAY NAV.
Patient SexUnknown